MAUDE Adverse Event Report: BOVIE; OPTHALMIC BURR

BOVIE; OPTHALMIC BURR
Model Number 0010
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are still anticipating the return of the device.At this time the lot number and date of purchase is unknown.There has been a total of (b)(4) sold of this device since 2016 with 2 additional complaints recorded for similar occurrences.(0.19%).A follow up report will be submitted once the device has been evaluated.
 
Event or Problem Description
The customer alleged that the doctor attempted to use the device on a patient, but it stopped working seconds after the button was pushed.There was no delay in treatment and there was no harm to the patient.
 
Additional Manufacturer Narrative
Upon receiving the returned device, it was tested with the returned batteries and two other batteries that were found on site.The device functioned as intended and per product specifications using all batteries.- as a result the complaint could not be confirmed.The true root cause could not be determined based on the evaluation.The complaint rate for this issue is low and no further actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
OPTHALMIC BURR
MDR Report Key12009162
Report Number3007208013-2021-00019
Device Sequence Number3800933
Product Code HOG
UDI-Device Identifier10607151000100
UDI-Public10607151000100
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K950520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010
Device Catalogue Number0010
Device Lot Number2020-06-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/16/2021
Supplement Report FDA Received Date07/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1